Alert archive / Indiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 52, NWS Indianapolis, IN

August 9, 2007Randolph County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 9, 2007, 3:27 PM EDT for Randolph County, Indiana. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2007, 3:27 PM EDT (19:27 UTC)
Expired
Aug 9, 2007, 4:15 PM EDT
In force
48 min
Issued by
NWS Indianapolis, IN
Area
Counties, with a storm outline in the text

County Randolph County, IN

The radar

The Indianapolis radar (KIND), 118 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 3:45 PM EDTTSTM WND DMG4 S Winchester, INNUMEROUS TREES DOWNED BETWEEN STATE ROAD 1 AND US HWY 27 AND BETWEEN COUNTY ROAD 300S AND 600S. ALSO DAMAGE TO WALL OF A FARMHOUSE AT 2886W 300S.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1945 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1945 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1082 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 091927
SVRIND
INC135-092015-
/O.NEW.KIND.SV.W.0052.070809T1927Z-070809T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
327 PM EDT THU AUG 9 2007

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN RANDOLPH COUNTY IN EAST CENTRAL INDIANA...

* UNTIL 415 PM EDT

* AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR MODOC...OR ABOUT 13 MILES
  SOUTHEAST OF MUNCIE...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WINCHESTER BY 350 PM EDT...
  LYNN BY 355 PM EDT...
  UNION CITY BY 410 PM EDT...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

LAT...LON 4002 8482 4001 8501 4002 8521 4019 8522
      4021 8481
TIME...MOT...LOC 1927Z 270DEG 21KT 4010 8515

$$
2 follow-up statements
000 
WWUS53 KIND 091948
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
348 PM EDT THU AUG 9 2007

INC135-092015-
/O.CON.KIND.SV.W.0052.000000T0000Z-070809T2015Z/
RANDOLPH-
348 PM EDT THU AUG 9 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SOUTHERN RANDOLPH COUNTY...

AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR LYNN...OR ABOUT 19
MILES NORTH OF CENTERVILLE...MOVING EAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LYNN BY 355 PM EDT...
  UNION CITY BY 415 PM EDT...

IN ADDITION TO DAMAGING WINDS...CONTINUOUS LIGHTNING IS OCCURRING 
WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN 
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 4001 8501 4001 8510 4002 8510 4002 8514
      4018 8515 4021 8481 4002 8482
TIME...MOT...LOC 1948Z 269DEG 15KT 4009 8498

$$
000 
WWUS53 KIND 092014
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
414 PM EDT THU AUG 9 2007

INC135-092024-
/O.EXP.KIND.SV.W.0052.000000T0000Z-070809T2015Z/
RANDOLPH-
414 PM EDT THU AUG 9 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN RANDOLPH COUNTY
EXPIRES AT 415 PM EDT...

THE STORM HAS WEAKENED AND IS NO LONGER SEVERE.

LAT...LON 4001 8501 4001 8510 4002 8510 4002 8514
      4018 8515 4021 8481 4002 8482
TIME...MOT...LOC 2014Z 269DEG 15KT 4009 8484

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 1:40 PM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Aug 9, 1:40 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
140 PM EDT THU AUG 9 2007

DISCUSSION...

TONIGHT...MAIN ISSUE TONIGHT WILL BE ONGOING TSRA AND THEN OVERNIGHT
LOWS.  SURFACE BOUNDARY WAS CLEAR ON VIS SAT AND IN SURFACE
OBSERVATIONS.  MOS POPS ARE VERY LOW FOR TONIGHT BUT WILL GO WITH
SCATTERED TSRA ALONG AND SOUTH OF THE AFOREMENTIONED SURFACE
BOUNDARY WHICH AT 18Z WAS ROUGHLY FROM FWA TO HUF. THE ACTUAL COLD
FRONT WAS BACK OVER CENTRAL IOWA AND WAS EVIDENT IN AFTERNOON
TEMPERATURES AND CU FIELD.

12Z MOS OVERNIGHT LOWS SEEM A BIT COOL.  LOOKING UPSTREAM YOU HAVE
TO GO UP INTO SOUTHERN MN TO SEE DEWPOINTS IN THE UPPER 60S.  THIS
MAY TAKE UNTIL NEAR OR JUST AFTER SUNRISE TO GET HERE SO WILL RAISE
MOS LOWS A FEW DEGREES.

&&

.EXTENDED DISCUSSION...FRIDAY AFTERNOON THROUGH THURSDAY
FOR FRIDAY AFTERNOON THE MAIN POINT OF INTEREST WILL BE IF
TEMPERATURES DROP BELOW 90 AT INDIANAPOLIS. HIGH PRESSURE WILL BUILD
INTO INDIANA. LOOKING AT THE PREVIOUS RUNS THE GFS TAKES A JUMP IN
THE TEMPERATURE TOMORROW AFTER BEING CONSISTANT THE PREVIOUS 2 RUNS.
IT IS ALSO THE WARMEST. THE ETA AND NGM HAVE BEEN MORE CONSISTANT.
ALL THE MODEL SOUNDINGS SHOW A WEDGE OF HIGH RH AROUND 800 MB. SO
WILL GO TOWARD THE MIDDLE OF THE FCST WITH HIGH FROM UPPER 80S NORTH
TO LOWER 90S SOUTH. DEW POINTS WILL DROP OFF INTO THE UPPER 60S SO
IT WILL BE MORE COMFORTABLE. WITH THESE CONDITIONS A HEAT ADVISORY
WILL NOT BE REQUIRED.

ON SATURDAY AND MOST OF SUNDAY THE HIGH PRESSURE WILL BE THE
DOMINATING FACTOR. MODELS DO SHOW A WARMING TREND AT 850 MB. THE
GREATEST IS THE GFS WITH AN INCREASE OF 3C FROM FRIDAY. THE NAM DOES
SHOW SOME WARMING BUT NOT AS GREAT. THERE WILL BE MUCH LOWER HIGH
LEVEL MOISTURE WHICH WILL GIVE MORE SUNSHINE. THIS WILL HELP WITH
INCREASING TEMPERATURES. WILL GO WITH TEMPS A FEW DEGREES WARMER
THEN FRIDAY.

THE HIGH PRESSURE WILL SLIP TO THE EAST ON SUNDAY. WITH THE FLOW
SHIFTING TO THE SW TEMPERATURES WILL CONTINUE TO INCREASE SOME.
HIGHS WILL TOP OUT IN THE LOWER TO MIDDLE 90S. THE NEXT WEATHER
FACTOR WILL BE THE EFFECT A FRONT MOVING IN FROM THE N WILL HAVE ON
INDIANAS WEATHER. THIS SYSTEM IS MUCH LIKE THE ONE THAT HAS BEEN
OVER INDIANA THE PAST WEEK. THE FRONT WILL BECOME STATIONARY OVER
NORTHERN INDIANA. WITH THE UPPER LEVEL MOISTURE BEING LIMITED THE
FRONT WILL GIVE ENOUGH INSTABILITY TO CAUSE ISOLATED MAINLY
AFTERNOON THUNDERSTORMS MONDAY THROUGH WEDNESDAY. ON THURSDAY THE
FRONT WILL MOVE TO THE NORTH. WITH HIGH PRESSURE THEN MOVING IN THIS
WILL GIVE A DRY END OF THE WEEK. HIGH TEMPERATURES WILL REMAIN IN
THE 90S.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR
INZ021-028>031-035>049-051>057-060>065-067>072.

&&

AVIATION/TONIGHT PERIOD...SALLY
PUBLIC...HAINES
Hazardous weather outlook, Aug 9, 4:44 AM EDT, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
444 AM EDT THU AUG 9 2007

INZ021-028>031-035>049-051>057-063>065-072-100845-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-BROWN-BARTHOLOMEW-DECATUR-JENNINGS-
444 AM EDT THU AUG 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE WEATHER TODAY. THE PRIMARY THREAT
WILL BE DAMAGING WIND GUSTS. VERY HEAVY DOWNPOURS AND FREQUENT
LIGHTNING WILL ALSO BE A HAZARD IN THESE STORMS.

SCATTERED THUNDERSTORMS ARE EXPECTED AFTER 4 PM EDT (3 PM CDT)
TODAY AS A COLD FRONT PUSHES INTO THE AREA. SEVERE THUNDERSTORMS
WILL BE POSSIBLE ACROSS ALL OF CENTRAL INDIANA WITH THE GREATEST
THREAT IN AREAS NORTHEAST OF A SEYMOUR TO ROCKVILLE LINE.
THUNDERSTORM ACTIVITY WILL CONTINUE INTO THE EVENING AND EXIT THE
AREA BY MIDNIGHT.

VERY HOT AND HUMID WEATHER WILL CONTINUE INTO EARLY EVENING.
AFTERNOON TEMPERATURES WILL TOP OUT IN THE LOW TO MID 90S. THIS
WILL COMBINE WITH THE HIGH HUMIDITY LEVELS TO PRODUCE HEAT INDEX
VALUES TO NEAR 105 DEGREES THIS AFTERNOON AND EARLY EVENING. A
HEAT ADVISORY IS IN EFFECT FOR ALL OF CENTRAL INDIANA TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HOT AND HUMID WEATHER IS EXPECTED TO RETURN TO CENTRAL INDIANA BY
EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 4 PM EDT (3 PM CDT).

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ060>062-067>071-100845-
SULLIVAN-GREENE-MONROE-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-
444 AM EDT THU AUG 9 2007 /344 AM CDT THU AUG 9 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED AFTER 4 PM EDT (3 PM CDT)
THIS AFTERNOON. THE STORMS WILL BE CAPABLE OF PRODUCING STRONG
WINDS GUSTS...HEAVY DOWNPOURS...AND FREQUENT LIGHTNING. A FEW
STORMS COULD REACH SEVERE LIMITS...WITH DAMAGING WINDS THE
GREATEST THREAT.

DANGEROUSLY HOT AND HUMID WEATHER WILL CONTINUE TODAY ACROSS
CENTRAL INDIANA. AFTERNOON TEMPERATURES WILL BE NEAR 100 DEGREES.
THIS WILL COMBINE WITH THE HIGH HUMIDITY TO PRODUCE HEAT INDEX
VALUES OF 105 TO 110 DEGREES THIS AFTERNOON AND EARLY EVENING. A
HEAT ADVISORY IS IN EFFECT FOR ALL OF CENTRAL INDIANA THROUGH
EARLY EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HOT AND HUMID WEATHER WILL RETURN TO SOUTH CENTRAL INDIANA BY
EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

JOHNSON

In the hours before

Special weather statement, Aug 9, 3:14 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
314 PM EDT THU AUG 9 2007

INZ042-092000-
RANDOLPH-
314 PM EDT THU AUG 9 2007

...STRONG THUNDERSTORM MOVING THROUGH...

A STRONG THUNDERSTORM WILL MOVE EAST ACROSS AREAS OF RANDOLPH
COUNTY THROUGH 400 PM EDT. THE STRONGEST PART OF THE STORM LOOKS TO
IMPACT AREAS BETWEEN STATE ROAD 32 AND US HIGHWAY 36. THIS STORM
WILL PRODUCE VERY HEAVY RAIN...WIND GUSTS OVER 35 MPH...AND PERHAPS
SOME HAIL. RAINFALL AMOUNTS WILL EXCEED AN INCH IN SOME LOCATIONS.

Nearby

Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.